Open Access
Translator Disclaimer
December 2015 On a structure of random open books and closed braids
Tetsuya Ito
Proc. Japan Acad. Ser. A Math. Sci. 91(10): 160-162 (December 2015). DOI: 10.3792/pjaa.91.160

Abstract

A result of Malyutin shows that a random walk on the mapping class group gives rise to an element whose fractional Dehn twist coefficient is large or small enough. We show that this leads to several properties of random 3-manifolds and links. For example, random closed braids and open books are hyperbolic.

Citation

Download Citation

Tetsuya Ito. "On a structure of random open books and closed braids." Proc. Japan Acad. Ser. A Math. Sci. 91 (10) 160 - 162, December 2015. https://doi.org/10.3792/pjaa.91.160

Information

Published: December 2015
First available in Project Euclid: 2 December 2015

zbMATH: 1336.57020
MathSciNet: MR3430206
Digital Object Identifier: 10.3792/pjaa.91.160

Subjects:
Primary: 57M25 , 57M27

Keywords: fractional Dehn twist coefficients , quasimorphisms , Random closed braids , random open books

Rights: Copyright © 2015 The Japan Academy

JOURNAL ARTICLE
3 PAGES


SHARE
Vol.91 • No. 10 • December 2015
Back to Top